Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 289, NWS Norman, OK

June 7, 2021Comanche County, Kiowa County, Tillman County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 7, 2021, 3:30 AM CDT for Comanche County, Kiowa County, Tillman County, Oklahoma. It was in force for 45 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2021, 3:30 AM CDT (08:30 UTC)
Expired
Jun 7, 2021, 4:15 AM CDT
In force
45 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Comanche County, OK, Kiowa County, OK, Tillman County, OK

The radar

The Altus AFB radar (KFDR), 8 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 3:55 AM CDTTSTM WND DMG7 Ne Frederick, OK4 INCH DIAMATER TREE LIMBS BROKEN.
Jun 7, 4:10 AM CDTTSTM WND GST 614 S Tipton, OKTIPTON MESONET
Jun 7, 4:15 AM CDTTSTM WND GST 594 S Tipton, OKTIPTON MESONET
Jun 7, 4:20 AM CDTTSTM WND GST 624 S Tipton, OKTIPTON MESONET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 2:48 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1357 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1516 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

018 
WUUS54 KOUN 070830
SVROUN
OKC031-075-141-070915-
/O.NEW.KOUN.SV.W.0289.210607T0830Z-210607T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
330 AM CDT Mon Jun 7 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southwestern Comanche County in southwestern Oklahoma...
  Southern Kiowa County in southwestern Oklahoma...
  Tillman County in southwestern Oklahoma...

* Until 415 AM CDT.

* At 330 AM CDT, severe thunderstorms were located along a line
  extending from 8 miles south of Snyder to near Manitou, moving
  south at 30 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Frederick, Snyder, Grandfield, Tipton, Chattanooga, Davidson,
  Manitou, Hollister and Loveland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3458 9916 3459 9909 3461 9908 3471 9881
      3451 9870 3451 9866 3441 9864 3441 9866
      3434 9866 3433 9861 3422 9861 3414 9880
      3416 9883 3415 9887 3417 9887 3422 9899
      3420 9904 3420 9913 3422 9913 3421 9915
TIME...MOT...LOC 0830Z 346DEG 26KT 3454 9891 3450 9898 

HAIL...1.00IN
WIND...70MPH
 
$$

JT
2 follow-up statements
993 
WWUS54 KOUN 070840
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
340 AM CDT Mon Jun 7 2021

OKC031-075-141-070915-
/O.CON.KOUN.SV.W.0289.000000T0000Z-210607T0915Z/
Comanche OK-Kiowa OK-Tillman OK-
340 AM CDT Mon Jun 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR SOUTHWESTERN COMANCHE...SOUTHERN KIOWA AND TILLMAN COUNTIES...

At 339 AM CDT, severe thunderstorms were located along a line
extending from 9 miles northeast of Frederick to 4 miles south of 
Manitou, moving south at 30 mph. This storm will produce gusts up to 
70 mph.  Another severe storm located a mile southwest of Tipton is 
moving east and is capable of producing tennis ball size hail.

HAZARD...Tennis ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Frederick, Snyder, Grandfield, Tipton, Chattanooga, Davidson,
Manitou, Hollister and Loveland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3458 9916 3459 9909 3461 9908 3471 9881
      3451 9870 3451 9866 3441 9864 3441 9866
      3434 9866 3433 9861 3422 9861 3414 9880
      3416 9883 3415 9887 3417 9887 3422 9899
      3420 9904 3420 9913 3422 9913 3421 9915
TIME...MOT...LOC 0839Z 346DEG 26KT 3449 9889 3445 9896 

HAIL...2.50IN
WIND...70MPH
 
$$

JT
075 
WWUS54 KOUN 070903
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
403 AM CDT Mon Jun 7 2021

OKC031-075-070912-
/O.CAN.KOUN.SV.W.0289.000000T0000Z-210607T0915Z/
Comanche OK-Kiowa OK-
403 AM CDT Mon Jun 7 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COMANCHE AND
SOUTHERN KIOWA COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area.Therefore, the warning has been cancelled for southwestern 
Comanche and southern Kiowa Counties.

LAT...LON 3416 9883 3415 9887 3417 9887 3422 9899
      3420 9904 3421 9908 3420 9913 3422 9913
      3421 9915 3452 9910 3459 9888 3454 9882
      3451 9883 3451 9878 3440 9866 3434 9866
      3433 9861 3422 9861 3414 9880
TIME...MOT...LOC 0902Z 346DEG 26KT 3434 9885 3430 9892 

$$

OKC141-070915-
/O.CON.KOUN.SV.W.0289.000000T0000Z-210607T0915Z/
Tillman OK-
403 AM CDT Mon Jun 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR TILLMAN COUNTY...

At 402 AM CDT, severe thunderstorms were located along a line
extending from near Hollister to 8 miles west of Loveland, moving
south at 30 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Frederick, Grandfield, Davidson, Manitou, Hollister and Loveland. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3416 9883 3415 9887 3417 9887 3422 9899
      3420 9904 3421 9908 3420 9913 3422 9913
      3421 9915 3452 9910 3459 9888 3454 9882
      3451 9883 3451 9878 3440 9866 3434 9866
      3433 9861 3422 9861 3414 9880
TIME...MOT...LOC 0902Z 346DEG 26KT 3434 9885 3430 9892 

HAIL...1.00IN
WIND...70MPH
 
$$

JT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:14 AM CDT, 16 minutes earlier.

Area forecast discussion, Jun 7, 3:14 AM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Norman OK
314 AM CDT Mon Jun 7 2021

...New LONG TERM...

.SHORT TERM...
(Today and tonight)
Issued at 126 AM CDT Mon Jun 7 2021

Challenging forecast in the short term for precipitation chances
given the disagreement among CAMS and synoptic models. The
midlevel low currently centered near KS/MO/OK/AR border slowly
lifts northeastward as a few shortwaves rotate around the center
of the upper low. Periods of showers/thunderstorms are expected
through tonight, though there is quite a bit of uncertainty as to
timing and location as models struggle with precip development.
Regardless, scattered storms are likely this morning, generally
south of I-40. Locally heavy rainfall is a concern with a slight
risk of flooding for southern Oklahoma and western north Texas.

Thompson

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 314 AM CDT Mon Jun 7 2021

Will have some lingering POPs east on Tuesday, then the upper
trough will move east and the upper ridge will begin to build into
the area. NAM and GFS both start pushing some very warm low-level
air into the western and southern part of the area mid week as
seen by the warm progged 850 mb temperatures, but it may be
difficult to get surface temperatures quite as warm as these 850
mb temperatures would support given recent rainfall and high
high dewpoints expected to remain over the area.

A northern stream wave moves toward the northern Plains which will
both act to flatten the upper ridge somewhat, but also nudge a
front down the Plains into the area Thursday night or Friday.
Beyond that, there are hints of a weakness around the east side of
the ridge that could bring some precipitation to eastern sections
of the area this weekend, but confidence is not high trying to
key in on such a relatively subtle feature that far into the
future.

&&

.AVIATION...
(06Z TAFS)
Issued at 1056 PM CDT Sun Jun 6 2021

Still expecting showers and thunderstorms to develop over central
OK, and move into southwestern OK and north TX overnight. However,
coverage still appears questionable so have adjusted a few of the
TAFs to exclude any mention of CB/TS. MVFR to IFR cigs, and
perhaps some BR, will also remain in the forecast for early Monday
morning. Flight conditions should improve rather quickly after
14-15Z. Additional shower and thunderstorm chances may continue
after 15Z near PNC and SWO.

&&

.UPPER AIR...
Issued at 241 AM CDT Thu Jun 3 2021

No Upper Air flights are currently planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  82  68  84  72 /  60  20  10   0
Hobart OK         88  69  92  72 /  30  20   0   0
Wichita Falls TX  86  70  92  74 /  80  20  10   0
Gage OK           89  67  91  69 /  30  20   0   0
Ponca City OK     84  67  86  72 /  60  30  10  10
Durant OK         82  69  87  72 /  80  60  30  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...01
LONG TERM....26
AVIATION...03
Hazardous weather outlook, Jun 7, 12:21 AM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1221 AM CDT Mon Jun 7 2021

OKZ004>048-050>052-TXZ083>090-080530-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1221 AM CDT Mon Jun 7 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Overnight...

.Thunderstorms...
There is a Marginal Risk of severe thunderstorms early this
morning across the western part of north Texas, and that part of
southwestern Oklahoma southwest of a line from Cheyenne to Ardmore.
The primary severe weather hazards will be hail up to the size of
quarters and wind gusts up to 60 mph. In addition, locally heavy
rainfall could result in flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Scattered thunderstorms will continue and redevelop on Monday with
thunderstorm chances continuing through Tuesday. The potential for
severe weather will be low on Monday and Tuesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 7, 1:46 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
146 AM CDT Mon Jun 7 2021

OKZ038-070715-
Comanche OK-
146 AM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR central Comanche County Until 215
AM CDT...

AT 144 AM CDT, a strong thunderstorm was located over western Fort
Sill, moving southeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3467 9871 3485 9861 3469 9824 3445 9848
      3445 9850 3443 9850 3442 9851 3442 9854
TIME...MOT...LOC 0644Z 311DEG 9KT 3469 9857

JT
Special weather statement, Jun 7, 1:48 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
148 AM CDT Mon Jun 7 2021

OKZ022-023-035-038-070715-
Kiowa OK-Washita OK-Caddo OK-Comanche OK-
148 AM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR Kiowa...southeastern Washita...
southwestern Caddo and northwestern Comanche Counties Until 215 AM
CDT...

AT 144 AM CDT, strong thunderstorms were along a line extending from
4 miles south of Mountain View to near Cooperton, moving southeast at
15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3525 9892 3507 9846 3454 9881 3456 9883
      3459 9883 3459 9887 3490 9920
TIME...MOT...LOC 0644Z 305DEG 11KT 3504 9877 3485 9892

JT
Special weather statement, Jun 7, 3:05 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
305 AM CDT Mon Jun 7 2021

OKZ036-TXZ083-085-070830-
Jackson OK-Wilbarger TX-Hardeman TX-
305 AM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Jackson...
northwestern Wilbarger and eastern Hardeman Counties Until 330 AM
CDT...

AT 301 AM CDT, strong thunderstorms were along a line extending from
6 miles northwest of Odell to 6 miles south of Eldorado, moving
southeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3451 9967 3452 9955 3452 9943 3426 9920
      3416 9970 3451 9983
TIME...MOT...LOC 0801Z 333DEG 15KT 3442 9948 3438 9965

JT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 1:46 AM CDTSpecial Weather StatementOUNComanche29 min
Jun 7, 1:48 AM CDTSpecial Weather StatementOUNKiowa27 min
Jun 7, 1:51 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa, Washita39 min
Jun 7, 2:02 AM CDTSevere Thunderstorm WarningOUNComanche43 min
Jun 7, 2:27 AM CDTSevere Thunderstorm WarningOUNJackson, Kiowa48 min
Jun 7, 2:41 AM CDTSevere Thunderstorm WarningOUNComanche49 min
Jun 7, 3:04 AM CDTAreal Flood AdvisoryOUNComanche, Kiowa3 hr
Jun 7, 3:11 AM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman49 min
Jun 7, 3:15 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche45 min
Jun 7, 3:19 AM CDTSevere Thunderstorm WarningOUNJackson41 min
Jun 7, 3:53 AM CDTSevere Thunderstorm WarningOUNBeckham, Jackson, Kiowa, Washita52 min
Jun 7, 4:10 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman50 min
Jun 7, 4:21 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Garvin, Grady39 min
Jun 7, 4:39 AM CDTSevere Thunderstorm WarningOUNGreer, Jackson, Kiowa24 min
Jun 7, 4:52 AM CDTAreal Flood AdvisoryOUNJackson, Kiowa, Tillman5 hr
Jun 7, 4:58 AM CDTAreal Flood AdvisoryOUNComanche3 hr
Jun 7, 5:00 AM CDTSevere Thunderstorm WarningOUNGrady, McClain29 min
Jun 7, 5:01 AM CDTSevere Thunderstorm WarningOUNGrady, McClain27 min
Jun 7, 6:47 AM CDTRiver Flood AdvisoryOUNAtoka7 hr
Jun 7, 9:14 AM CDTAreal Flood AdvisoryOUNHughes3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.